Yeungnam Univ J Med Search

CLOSE


Yeungnam Univ J Med > Volume 5(2); 1988 > Article
Yeungnam University Journal of Medicine 1988;5(2):183-187.
DOI: https://doi.org/10.12701/yujm.1988.5.2.183    Published online December 31, 1988.
A Case of Hepatitis Developing after Open Heart Surgery used Halothane Anesthesia.
Bon Up Koo
Abstract
Although halothane is one of the most widely used inhalation anesthetics, it may cause postanesthetic complications such as halothane hepatitis. Halothane hepatitis has been reported intermittently with variable incidence. However it is not easy to prove halothane as a causative agent, because there are many factors causing postoperative hepatic dysfunction. The author had a case of acute hepatitis developing after open heart surgery used halothane. 37-year-old female underwent an open heart surgery for ASD repair under halothane anesthesia. On the 14th postoperative day, she developed high fever of 38℃. Liver function tests showed marked elevation of SGOT, SGPT, and bilirubin, followed by gross jaundice. HBs Ag(−) and HBs Ab(+) were reported. She died of acute respiratory, hepatic, and renal failure on the 19th postoperative day. Possible causes of the hepatitis were considered halothane, blood transfusion, and drugs.
TOOLS
Share :
Facebook Twitter Linked In Google+ Line it
METRICS Graph View
  • 0 Crossref
  •    
  • 39 View
  • 1 Download
Related articles in Yeungnam Univ J Med

A Case of Hepatocellular Carcinoma after Hepatic Artery Ligation.1996 June;13(1)



ABOUT
ARTICLE CATEGORY

Browse all articles >

BROWSE ARTICLES
AUTHOR INFORMATION
Editorial Office
170 Hyeonchung-ro, Nam-gu, Daegu 42415, Korea
Tel: +82-53-640-6832    Fax: +82-53-651-0394    E-mail: yujm@yu.ac.kr                

Copyright © 2019 by Yeungnam University College of Medicine. All rights reserved.

Developed in M2community

Close layer
prev next